Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 63, NWS Louisville, KY

June 3, 2008Franklin County, Woodford County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 3, 2008, 6:17 AM EDT for Franklin County, Woodford County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 6:17 AM EDT (10:17 UTC)
Expired
Jun 3, 2008, 6:45 AM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Franklin County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 102 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 6:33 AM EDTHAIL 0.75Frankfort, KYSIZE ESTIMATED OUTSIDE WINDOW OF EMERGANCY DISPATCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
2475 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 031017
SVRLMK
KYC073-239-031045-
/O.NEW.KLMK.SV.W.0063.080603T1017Z-080603T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 AM EDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 645 AM EDT...

* AT 615 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FRANKFORT..AND MOVING EAST AT 27 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKFORT BY 625 AM EDT...

LAT...LON 3819 8476 3818 8475 3810 8479 3813 8502
      3830 8498 3831 8475 3823 8475 3819 8474
TIME...MOT...LOC 1017Z 276DEG 24KT 3821 8493

$$

JSD
1 follow-up statement
000 
WWUS53 KLMK 031037
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
635 AM EDT TUE JUN 3 2008

KYC073-239-031045-
/O.CON.KLMK.SV.W.0063.000000T0000Z-080603T1045Z/
FRANKLIN KY-WOODFORD KY-
635 AM EDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR NORTHWESTERN WOODFORD AND FRANKLIN COUNTIES...

AT 633 AM EDT...FRANKFORT EMERGENCY DISPATCH ESTIMATED PENNY SIZED 
HAIL. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
FORKS OF ELKHORN...OR ABOUT 13 MILES WEST OF GEORGETOWN...MOVING 
EAST AT 28 MPH.

LAT...LON 3819 8476 3818 8475 3810 8479 3813 8502
      3830 8498 3831 8475 3823 8475 3819 8474
TIME...MOT...LOC 1035Z 276DEG 24KT 3820 8478

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:30 AM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 3, 2:30 AM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EDT TUE JUN 3 2008

.SHORT RANGE(TODAY AND TONIGHT)...

PRIMARY CONCERN WILL BE THE AREAL COVERAGE OF THUNDERSTORMS EXPECTED
TO MOVE ACROSS OUR NORTHERN CWA DURING THE EARLY MORNING HOURS.

ENERGETIC UPPER FLOW ACROSS THE CONUS CURRENTLY FEATURES A TROUGH
ACROSS THE ROCKIES...A FLAT RIDGE ACROSS THE SOUTHERN PLAINS AND
TROUGHING ACROSS NORTHERN NEW ENGLAND. UPPER ENERGY ACROSS THE
SOUTHERN ROCKIES WILL EJECT NORTHEASTWARD TOWARDS THE LOWER GREAT
LAKES TODAY. LOW PRESSURE NOW OVER KANSAS WILL SCOOT EAST NORTHEAST
ALONG A WARM FRONT THAT WILL WILL MOVE NORTH TOWARDS NORTHERN
ILLINOIS LATE TODAY.

CURRENTLY THE SURFACE WARM FRONT LIES ROUGHLY FROM ST LOUIS
SOUTHEASTWARD INTO CENTRAL TENNESSEE...WITH AN ELEVATED BAROCLINIC
ZONE TO THE NORTHEAST OF THIS SURFACE FRONT. BY LATE TODAY...THIS
FRONT WILL LIFT NORTH OF KENTUCKY AND BRING IN INFLUX OF VERY WARM
HUMID AIR FOR THE NEXT SEVERAL DAYS.

THE GFS IS MOST ACCURATE WITH ITS DEPICTION OF THE ONGOING
DEVELOPMENT OF AN MCS ACROSS CENTRAL ILLINOIS. THIS CONVECTION WILL
CONTINUE THROUGH THE EARLY MORNING HOURS AND MOVE EAST SOUTHEAST
ALONG THE 850-300 MB THICKNESS LINES. THE GFS TRACK OF PRECIPITATION
MAY BE A BIT NORTHEAST OF REALITY...AND WILL TAKE A BLEND OF THE GFS
AND THE HPCQPF FROM 06Z.

ELEVATED THUNDERSTORMS SHOULD ENTER SOUTHWEST INDIANA BY 3 AM AND
MOVE NORTHEAST OF A LINE ROUGHLY FROM DUBOIS THROUGH JEFFERSON
COUNTY KENTUCKY...THROUGH PERHAPS THE LEXINGTON AREA. EXPECT A SHARP
PRECIP GRADIENT ALONG THE SOUTHWEST EDGE OF THESE THUNDERSTORMS.
LITTLE OR NO RAIN IS EXPECTED THIS MORNING ACROSS CENTRAL AND
SOUTHERN KENTUCKY...WHILE WIDESPREAD THUNDER IS EXPECTED ACROSS OUR
NORTHERN STRIP OF COUNTIES.

FORECAST SOUNDINGS DO SHOW A STRENGTHENING 850MB SOUTHWESTERN JET
DEVELOPING TOWARDS 12Z. TRAINING CELLS ALONG THIS EXPECTED MCS HINT
AT PERHAPS SOME HEAVY RAINFALL ALONG THE MAIN AXIS OF THESE WEST TO
EAST ORIENTATED STORMS. FEEL THE RISK FOR SEVERE STORMS IS LOW DUE
TO SOMEWHAT MARGINAL ELEVATED INSTABILITY...ALTHOUGH SOME OF THE
STRONGER CELLS MAY CONTAIN SMALL HAIL.

BY MID TO LATE MORNING...STORMS SHOULD BE EXITING THE NORTHERN
BLUEGRASS AREA. THIS AFTERNOON SHOULD BE MOSTLY DRY AS CONVECTIVE
CHANCES MOVE FARTHER NORTH ALONG RETREATING WARM FRONT. WILL
HOWEVER...KEEP CHANCE POPS ACROSS OUR NORTHERN COUNTIES THIS
AFTERNOON AND EVENING.

TEMPERATURES WILL WARM INTO THE UPPER 80S ACROSS OUR SOUTH...WITH
SOUTHWEST WINDS INCREASING TO 10 TO 15 MPH.

IN THE EXTENDED (WEDNESDAY THROUGH MONDAY)...

LITTLE CHANGE TO THE EXTENDED THIS MORNING...WITH VERY WARM WEATHER
AND OCCASIONAL CHANCES FOR THUNDERSTORMS STILL THE TREND FOR THE 2-7
DAY PERIOD.

FIRST SHOT FOR THUNDERSTORMS CONTINUES TO BE WEDNESDAY MORNING
ESPECIALLY IN THE NORTHERN ZONES...IF LINGERING MOISTURE ASSOCIATED
WITH THE NORTHERN MOVING COLD FRONT HANGS ON ACROSS THE AREA.  THIS
PRECIPITATION MOVES OFF QUICKLY TO THE NORTH BY MIDDAY FOR A
WEDNESDAY AFTERNOON THROUGH EARLY FRIDAY PERIOD OF DRY WEATHER UNDER
A BUILDING RIDGE OF HIGH PRESSURE FROM THE SOUTHEAST. THIS STRETCH
ALSO APPEARS TO BE THE WARMEST IN THE EXTENDED AT THIS
TIME...WEDNESDAY AFTERNOON THROUGH FRIDAY AFTERNOON...WITH HIGHS IN
THE 90S AND LOW TEMPERATURES IN THE LOWER TO MI 70S.

SOME SLIGHT RELIEF FROM TEMPERATURES MAY COME FROM A STORM SYSTEM
THAT WILL BRING OUR NEXT CHANCE FOR THUNDERSTORMS LATE FRIDAY
THROUGH SATURDAY NIGHT...BUT VERY WARM WEATHER SHOULD BE AROUND
THROUGH THE END OF THE EXTENDED. TIMING ONSET OF ANY THUNDERSTORMS
WITH THIS SYSTEM STILL SOMEWHAT IN DOUBT...AND IS LIKELY TO BE LATER
IF ANYTHING AS THE RIDGE TO THE SOUTHEAST WILL BE SLOW TO BREAK
DOWN.  SLOWER PROGRESSION OF THE SYSTEM AS A WHOLE COULD LINGER
SHOWERS INTO SUNDAY AS WELL...BUT WILL LOOK TO FURTHER MODEL RUNS
FOR CONSISTENCY BEFORE MAKING ANY ADDITIONS OF POP CHANCES IN THE
SUNDAY AND BEYOND TIME FRAME.

&&

.AVIATION (06Z TAFS)...

CLUSTER OF THUNDERSTORMS NOW EAST OF ST LOUIS WILL MOVE EAST
SOUTHEAST ACROSS SOUTHERN INDIANA FROM 8 THROUGH 13Z. BASED ON
EXTRAPOLATED TRACK OF THESE STORMS...THEY WILL REACH SDF AROUND
10-12Z....AND AT LEX AROUND 11-13Z...SHOULD THEY HOLD TOGETHER.
THESE STORMS WILL LIKELY MISS BWG. WILL PLACE TEMPO TSRA IN TAFS.

OTHERWISE...MID LEVEL CLOUDS WILL INCREASE AFTER 09Z. CEILINGS AND
VISIBILITIES WILL STAY VFR OUTSIDE OF ANY STORMS THAT DEVELOP.

POTENTIAL STORMS WILL CONTINUE THROUGH 14 TO 16Z...THEN DIMINISH BY
AFTERNOON.

SURFACE WINDS WILL STAY RELATIVELY LIGHT THIS MORNING...BUT WILL
INCREASE TO 10 TO 15 MPH THIS AFTERNOON. MVFR CIGS ARE POSSIBLE FOR
A COUPLE OF HOURS AFTER ANY THUNDERSTORMS PASS...BUT SKIES SHOULD
BECOME PARTLY CLOUDY BY AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.......JSD
SHORT TERM...JSD
LONG TERM....JM
AVIATION.....JSD
Hazardous weather outlook, Jun 3, 3:54 AM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 AM EDT TUE JUN 3 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
354 AM EDT TUE JUN 3 2008 /254 AM CDT TUE JUN 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

OCCASIONAL THUNDERSTORMS ARE LIKELY ACROSS NORTHERN KENTUCKY AND
SOUTHERN INDIANA THIS MORNING. ONLY MARGINAL INSTABILITY IS
AVAILABLE AND NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE.

SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS SOUTHERN INDIANA OR
NORTH CENTRAL KENTUCKY LATE THIS AFTERNOON AND EVENING. STORMS
THAT DEVELOP THIS AFTERNOON MAY BECOME STRONG WITH BRIEF VERY
HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY
WINDS.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY MORNING AND AGAIN FRIDAY
AFTERNOON THROUGH SATURDAY EVENING. IN ADDITION TO DANGEROUS
LIGHTNING...ANY THUNDERSTORMS THAT OCCUR WILL CONTAIN BRIEF HEAVY
RAINFALL AND GUSTY WINDS.  AT THIS TIME...SEVERE THUNDERSTORMS ARE
NOT ANTICIPATED WEDNESDAY MORNING...OR FRIDAY AFTERNOON THROUGH
SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 3, 4:29 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 AM EDT TUE JUN 3 2008

INZ092-KYZ029>031-030930-
CLARK IN-BULLITT KY-JEFFERSON KY-OLDHAM KY-
INCLUDING THE CITIES OF...JEFFERSONVILLE...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE
429 AM EDT TUE JUN 3 2008

...LINE OF THUNDERSTORMS WITH BRIEF HEAVY RAINFALL...

A LINE OF THUNDERSTORMS WILL BRING FREQUENT DANGEROUS LIGHTNING
AND BRIEF HEAVY RAINFALL THROUGH 530 AM EDT. SOME LOCATIONS MAY
SEE UP TO ONE-HALF AN INCH OF PRECIPITATION FROM THIS LINE OF
THUNDERSTORMS. PEA SIZED HAIL MAY ALSO OCCUR WITH THIS LINE OF
THUNDERSTORMS.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE MORNING
HOURS.
Special weather statement, Jun 3, 5:08 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 AM EDT TUE JUN 3 2008

KYZ046-047-055-031000-
BOYLE-MERCER-WASHINGTON-
508 AM EDT TUE JUN 3 2008

...STRONG THUNDERSTORM WITH SMALL HAIL WILL MOVE ACROSS WASHINGTON
AND INTO BOYLE AND MERCER COUNTIES...

AT 506 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRINGFIELD...OR 45 MILES SOUTHWEST OF
LEXINGTON...AND MOVING EAST AT 26 MPH.

FREQUENT DEADLY LIGHTNING...BRIEF HEAVY RAIN...AND SMALL PEA OR
MARBLE SIZE HAIL... ARE EXPECTED WITH THIS STORM.

JSD
Special weather statement, Jun 3, 5:20 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
520 AM EDT TUE JUN 3 2008

KYZ034-030945-
SHELBY-
520 AM EDT TUE JUN 3 2008

...STRONG STORM WITH SMALL HAIL WILL MOVE ACROSS SHELBY COUNTY...

AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHELBYVILLE...OR 24 MILES EAST OF
LOUISVILLE...AND MOVING SOUTHEAST AT 30 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...AND SMALL PEA OR MARBLE
SIZE HAIL... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR SHELBYVILLE BY 525 AM EDT.
  NEAR SOUTHVILLE BY 535 AM EDT.
  NEAR PEYTONA BY 545 AM EDT.

JSD
Special weather statement, Jun 3, 5:35 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 AM EDT TUE JUN 3 2008

KYZ030-031045-
JEFFERSON KY-
INCLUDING THE CITY OF...LOUISVILLE
535 AM EDT TUE JUN 3 2008

...THUNDERSTORM TO MOVE THROUGH THE LOUISVILLE AREA...

A THUNDERSTORM WILL MOVE THROUGH THE LOUISVILLE AREA OVER THE
NEXT HOUR OR SO. THIS THUNDERSTORM WILL CONTAIN DANGEROUS
LIGHTNING AND PERIODS OF HEAVY RAINFALL. IN ADDITION...SMALL PEA
SIZED HAIL MAY OCCUR AT TIMES WITH THIS STORM AS IT PASSES THROUGH
THE COUNTY.
Special weather statement, Jun 3, 5:56 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
556 AM EDT TUE JUN 3 2008

KYZ034-035-031045-
FRANKLIN-SHELBY-
556 AM EDT TUE JUN 3 2008

...STRONG STORM WILL MOVE OUT OF EASTERN SHELBY TOWARDS FRANKLIN COUNTY...

AT 552 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF SHELBYVILLE...OR 30 MILES SOUTH
OF CARROLLTON...AND MOVING EAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR BAGDAD BY 605 AM EDT.
  NEAR CAPITAL CITY AIRPORT BY 630 AM EDT.
  NEAR FRANKFORT BY 635 AM EDT.
  NEAR FORKS OF ELKHORN BY 640 AM EDT.

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:16 AM EDTSevere Thunderstorm WarningLMKBourbon, Fayette29 min
Jun 3, 7:42 AM EDTSevere Thunderstorm WarningLMKClark, Fayette, Madison33 min
Jun 3, 8:29 AM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott31 min
Jun 3, 8:31 AM EDTSevere Thunderstorm WarningLMKJefferson29 min
Jun 3, 1:23 PM EDTSevere Thunderstorm WarningLMKTrimble37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.